Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest remedies for dry cough

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 1350 Questions
Question
I HAVE BEEN TAKING lISINIPRIL 20MG FOR A COUPLE OF YEARS. RECENTLY I DEVELOPED THE DRY COUGH. I STOPPED TAKING IT. TIDAY MY bp WAS 197/97. I TOOK THE LININIPRIL 20MG RIGHT AWAY.

WHAT CAN I EXPECT NOW?

64YO CAU MALE.
Wed, 30 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 58 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Sir,
I understand your concern,

After going through your medical details I would like to inform you that, yes, Lisinopril in some patients do cause the development of a dry cough, but it usually settles down in a couple of days by itself.

If the cough is very bothersome and severe then the medicine needs to be switched to some other group of antihypertensives.

Now as your blood pressure has gone too high it's advisable to continue with Lisinopril for few days and still, if the cough bothers you and doesn't settle down then we can think of switching to other drugs.

Hope to have been helpful. Please let me know if I can assist you further.

Kind regards
Dr. Bhanu Partap

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor